Just had first chemo

Options
happylizziebug
happylizziebug Member Posts: 3 Member

I had my first chemo with Keytruda on Thursday. During the night, I started having severe leg, ankle and foot pain. Like muscle or bone pain. And leg weakness. It has continued all through the day. Tramadol, Tylenol and ibuprofen aren’t really helping.

Has anyone experienced this? Did you find anything to help? Is it a dangerous sign?

Comments

  • NoTimeForCancer
    NoTimeForCancer Member Posts: 3,444 Member
    Options

    I'm sorry I don't have any experience with Keytruda but did you call the office? Someone should always be on. Since none of us are doctors or specialists in this area it is probably best to reach out to your doctor.

  • Forherself
    Forherself Member Posts: 999 Member
    Options

    So sorry you are having painful side effects. I searched Keytruda on this Network. It looks like musculoskeletal pain is. one of the side effects. I agree with Notime, call your oncologist. They need to know about side effects you have. They should have recommendations for you. I really hope you get some relief from this.

  • happylizziebug
    happylizziebug Member Posts: 3 Member
    Options

    Thank you for your comments. I didn’t realize that I could call my doctor during off hours. I called and spoke to the on-call doctor. He had some suggestions and assured me this was within the expected side-effects. Good news-the pain has subsided at least by 85%.

    Yay!!😁👍🏽

  • Forherself
    Forherself Member Posts: 999 Member
    Options

    I'm so happy for you. I'm glad we could help. We are here for you.

  • thatblondegirl
    thatblondegirl Member Posts: 386 Member
    Options

    I’m so glad up you got some help and relief!

    I’m not a nurse or doctor, and I didn’t experience any bone pain, but I have a recollection of some here who did and it was helpful to take Claritin. And I think maybe it was recommended to me by my ONC’s office to take it for a few days after each infusion? I think maybe cmb has some experience with this!

    😎, A

  • Forherself
    Forherself Member Posts: 999 Member
    Options

    Yes I was remembering that too. Maybe Happylizziebug you could share what your doctor told you to help with the bone pain.

  • happylizziebug
    happylizziebug Member Posts: 3 Member
    Options

    Yes that was exactly it. He suggested Claritin because it could be an allergic reaction to the Keytruda. He also suggested ibuprofen, but I had taken that but it didn’t really help. So, this is what I did: I didn’t have any Claritin or equivalent, so I took Benadryl until I got some. I soaked my feet in Epsom Salts. I took a nsaid (not ibuprofen) I ate a banana and took some magnesium. (That is supposed to help with restless leg syndrome.) And my sister gave me a very long, very deep massage on both legs with pain relieving cream. Ohhhh, that felt HEAVENLY!!!

    The only things of those I have repeated are Benadryl, Claritin and the nsaid.

    I am HOPING to get another massage today.😁👍🏽